Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
120 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Interference of HIV test in individual on anti-tubercular drugs.

I am on Forecox and B-long since one month after detecting abdominal tuberculosis. Is this treatment called chemotherapy? I have done an HIV ELISA test last week and result was negative. Is there any chance of getting the result as false negative due to these medicines?
Sat, 14 Nov 2009
Report Abuse
Question is related to
Diseases and Conditions ,  
Treatment/Therapy ,  
Lab Tests ,  
  User's Response
's  Response
Chemotherapy generally refers to treatment of disease through chemicals that kill cells - specifically those of micro-organisms or cancer. In colloquial use, it usually refers to anticancer drugs used to treat cancer or the combination of these drugs into a standardised treatment regimen. Other than cancer, chemotherapy may also refer to antibiotic treatment - antibacterial or antitubercular treatment (ATT). Forecox contains a four-drug fixed dose combination of Rifampicin, INH, Pyrazinamide and Ethambutol for treatment of TB. B-long contains high dose of vitamin B6 and folic acid to prevent some side effects of ATT. These medicines do not interfere with detection of HIV antibodies for diagnosis.
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

goodafter noon sir,i m 29 yr.old female,married 3 yrs ago,but not concieving....doctors run few tests and PCR for M.tuberculosis bacilli of genital...

Recent questions on  Tuberculosis

doctor1 MD

Hello. I had Tuberculosis from travelling in 2008 and was treated one year later in 2009 with the 6 month routine meds. Since then and post...

doctor1 MD

mysonis13yearsold,he issufferingfromabdominal tb ,heis under treatmenttb from5months.but he s wight inceases 1kg,but abdominalpain is dicreases.but...

doctor1 MD

Hi, My husband is taking medicine for TB from last 3 months and he is now complaining pain in his back and thighs. Though Dr. told that TB...

doctor1 MD

Hi Doctor, I have Ehlers Danlos Syndrome and I had a MANTOUX test for tuberculose. Can it be different on a patient with EDS (the result of the...

doctor1 MD

Hi, Initially I had some right sided chest pain which I suspected was related to GERD and wanted to investigate further without doing a...

doctor1 MD

I am having cough and cold since many days. The cough has subsided a bit now, but since past 3 days the snot from one of the nasals is mixed with...

doctor1 MD

Why would a doctor change a prescription from Xifaxin to Rifampin when it was prescribed for hapatic liver desease. Rifampin shows it can cause...